Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Quotients of little Lipschitz algebras

Author: Nik Weaver
Journal: Proc. Amer. Math. Soc. 125 (1997), 2643-2648
MSC (1991): Primary 46E15; Secondary 46J10, 46J15
MathSciNet review: 1402889
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a Tietze type theorem which provides extensions of little Lipschitz functions defined on closed subsets. As a consequence, we get that the quotient of any little Lipschitz algebra by any norm-closed ideal is another little Lipschitz algebra.

References [Enhancements On Off] (What's this?)

  • 1. W. G. Bade, P. C. Curtis, and H. G. Dales, Amenability and weak amenability for Beurling and Lipschitz algebras, Proc. Lond.Math. Soc. 55 (1987), 359-377. MR 88f:46098
  • 2. S. Grabiner, The Tietze extension theorem and the open mapping theorem, Amer. Math. Monthly 93 (1986), 190-191. MR 88a:54034
  • 3. L. G. Hanin, Kantorovich-Rubenstein norm and its application in the theory of Lipschitz spaces, Proc. Amer. Math. Soc. 115 (1992), 345-352. MR 92i:46026
  • 4. L. I. Hedberg, The Stone-Weierstrass theorem in Lipschitz algebras, Ark. Mat. 8 (1969), 63-72. MR 41:5973
  • 5. T. M. Jenkins, Banach Spaces of Lipschitz Functions on an Abstract Metric Space, Ph.D. Thesis, Yale University (1968).
  • 6. E. J. McShane, Extension of range of functions, Bull. Amer. Math. Soc. 40 (1934), 837-842.
  • 7. W. Rudin, Functional Analysis, (second edition), McGraw-Hill, 1991. MR 92k:46001
  • 8. D. R. Sherbert, The structure of ideals and point derivations in Banach algebras of Lipschitz functions, Trans. Amer. Math. Soc. 111 (1964), 240-272. MR 28:4385
  • 9. N. Weaver, Order completeness in Lipschitz algebras, J. Funct. Anal. 130 (1995), 118-130. MR 96f:46048
  • 10. -, Subalgebras of little Lipschitz algebras, Pac. J. Math. 173 (1996), 283-293.
  • 11. -, Lipschitz algebras and derivations of von Neumann algebras, J. Funct. Anal. 139 (1996), 261-300.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E15, 46J10, 46J15

Retrieve articles in all journals with MSC (1991): 46E15, 46J10, 46J15

Additional Information

Nik Weaver
Affiliation: Department of Mathematics, University of California at Los Angeles, Los Angeles, California 90024

Received by editor(s): March 18, 1996
Additional Notes: This research was supported by NSF grant DMS-9424370
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society